Radiation esophagitis

LMK74LMK74 BrisbaneMember Posts: 788
Just wondering if anyone else had a painful throat from radiation. Mine started around day 4 and I'm now up to number 10 out of 25 zaps. Told I have esophagitis. Already having trouble swallowing from pain. How much worse is it likely to get if I'm only 10 treatments in. How long did it take to go away after rads finished. Any help greatly appreciated.
«1

Comments

  • JoeyLizJoeyLiz Member Posts: 312
    Oh you poor thing, I'm a Radiation Thetapist and we usually wouldn't see it this early but everyone is different . I suggest to use soluble panadol if your not already and get on to the nurses about giving you some "pink lady" it should help. Usually it lasts about a month after you finish.
    best wishes x
  • LMK74LMK74 BrisbaneMember Posts: 788
    Hi @JoeyLiz, they did recommend the soluble panadol but I gag on the taste of it. I have been prescribed ordine but yet to fill it. Aspro clear disolvable was recommended too which is pleasant at least but they say not to take it as I'm on daily aspirin 100mg and heart meds. Tempted to take anyway. My god I already want to quit if I have to put up with this for weeks to come.
  • JoeyLizJoeyLiz Member Posts: 312
    Oh I'm so sorry Hun :(
    have they given you any pink lady?
  • LMK74LMK74 BrisbaneMember Posts: 788
    No, what is pink lady.
  • Marianne_BCNAMarianne_BCNA Administrator Posts: 246
    Pink lady is a cocktail although unfortunately that's not the pink lady being referred to! Pink Lady usually consists of an antacid and an anaesthetic. It is important to let your treating team know of this if you haven't already so they can suggest a treatment.
  • LMK74LMK74 BrisbaneMember Posts: 788
    Sounds gross, has me gaging at the thought lol. My team are aware of the situation. I'm more concerned about what permanent damage may happen.
  • ZoffielZoffiel Regional VictoriaMember Posts: 2,858
    Hang in there. If things get out of control someone will step in, no one is going to keep you in a program that is going to cause you permanent damage without letting you know the goal posts have moved. You need to pin your rad onc down and have a serious conversation about this, particularly as the effects don't stop with the treatment. Everyone is different, congrats, you've managed to differ yourself into a crap spot, but you won't be the only one who has had to find a way through it. Keep your cool, do as much as you can. Marg xxx
  • LMK74LMK74 BrisbaneMember Posts: 788
    @Zoffiel, I see my radiation oncologist on Tuesday so will discuss with her. Can't say I'm looking forward to more treatment at this rate.
  • UnicornkissesUnicornkisses Central CoastMember Posts: 401
    I don't know if it will help, but perhaps try anaesthetic throat lozenges, gargling Cepacaine (anaesthetic throat stuff).
    I am sucking on anaesthetic throat lozenges every radiation treatment to try and prevent the coughing spasms due to a chest infection. Had one on day 3, not a great idea when in the middle of radiation.

    Hoping you get some relief, it is hard enough dealing with radiation effects without that sort of misery.
  • LMK74LMK74 BrisbaneMember Posts: 788
    Hi Unicornkisses, I will try some lozenges or maybe even a throat spray. How are your rads going for you?. I know you have had a rough time with chemo effects so I'm hoping radiation is kinder to you.  It'll be good when we are done with this Crap.
  • HanksterHankster Member Posts: 47
    Hi I had similar problems as I had radio on my neck.  It was like I had sunburn on my throat .  It was a while ago so I can't remember the name of the products I used but I got a saliva gel from my dentist kept the area from getting too dry.  I also used and oral spray that numbed the area, got that from my chemist .  What I can tell you is it gets better and you will recover.  I know it does not seem like it now but it will I promise.  Take care Cathy 
  • LMK74LMK74 BrisbaneMember Posts: 788
    Hi @Hankster, thanks. Do you have any permanent damage as a result. That scares me most of all.
  • HanksterHankster Member Posts: 47
    No damage at all,  it healed within a few weeks of treatment finishing .  Hang on there 
  • LMK74LMK74 BrisbaneMember Posts: 788
    Thanks. How you doing yourself?
  • NadiNadi Member Posts: 595
    I had this but only at the end of treatment and after. I had the pink lady which is anaesthetic with an antacid which took all the pain away. Hope you feel better soon
Sign In or Register to comment.